MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535170
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During endoscopic sphincterotomy (est) procedure, it was noticed that the "direction of the blade" of the stonetome was incorrect.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a1502 captures the reportable event of incorrect cutting wire orientation.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the working length was twisted at the distal section which was consistent to the findings when the device was observed under magnification.A functional evaluation noted that the distal tip of the device, when exiting the endoscope, was twisted and facing to the side of the scope.No other problems with the device were noted.The reported complaint incorrect cutting wire orientation was not confirmed.Upon analysis, it was found that the working length was twisted, which caused the distal tip of the device facing to the side of the scope.Based on the condition of the device, the problem found could have been caused due to manipulation of the device, the interaction with the endoscope, rotating the device while the tip is not completely out of the scope, or rotating the device as attempts to get a better orientation.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11838207
Report Number3005099803-2021-02237
Device Sequence Number4307846
Product Code LQR
UDI-Device Identifier08714729146629
UDI-Public08714729146629
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberM00535170
Device Catalogue Number3517
Device Lot Number0026335290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1